Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 29, 1994, 2:15 PM EDT for Osceola County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- May 29, 1994, 2:15 PM EDT (18:15 UTC)
- Expired
- May 29, 1994, 3:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 291817 RRA SVRMLB FLC097-291915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT SUN MAY 29 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...OSCEOLA COUNTY AT 215 PM...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF HOLOPAW. THE STORM WAS DRIFTING NORTHWEST AT 5 MPH TOWARDS ALLLIGATOR LAKE AND ST CLOUD. OTHER STRONG THUNDERSTORMS ACROSS ORANGE COUNTY WERE MOVING SOUTHEAST TOWARD ST CLOUD. DAMAGING WIND GUSTS AND HAIL ARE LIKELY WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. SPRATT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:31 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 29, 12:31 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1220 PM EDT SUN MAY 29 1994 ZNS UPDATED TO HEADLINE WATCH AND INCLUDE PSBL SVR STORMS THRU EVNG. @1...VOLUSIA BREVARD @2...SEMINOLE ORANGE OSCEOLA LAKE @3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER .MLB...NONE. SMS/65
In the hours before
Special weather statement, May 29, 1:40 PM EDT, 35 minutes before
FLZ064-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT SUN MAY 29 1994 ...THUNDERSTORM WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING 10 MILES EAST OF INDIANTOWN... AT 135 PM...WEATHER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF INDIANTOWN...BETWEEN I 95 AND THE FLORIDA TURNPIKE. RADAR BASED ESTIMATES SHOW RAINFALL RATES OF BETWEEN 2 AND 3 INCHES PER HOUR WITH THIS STORM. NEARLY CONTINUOUS LIGHTNING WAS ALSO OCCURRING. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH TOWARD THE PALM BEACH COUNTY LINE. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. SPRATT
Special weather statement, May 29, 1:41 PM EDT, 34 minutes before
FLZ064-291845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 140 PM EDT SUN MAY 29 1994 ...THUNDERSTORM WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING 10 MILES EAST OF INDIANTOWN... AT 135 PM...WEATHER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF INDIANTOWN...BETWEEN I 95 AND THE FLORIDA TURNPIKE. RADAR BASED ESTIMATES SHOW RAINFALL RATES OF BETWEEN 2 AND 3 INCHES PER HOUR WITH THIS STORM. NEARLY CONTINUOUS LIGHTNING WAS ALSO OCCURRING. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH TOWARD THE PALM BEACH COUNTY LINE. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 8 PM. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. SPRATT
Special weather statement, May 29, 1:42 PM EDT, 33 minutes before
FLZ038-040-041-291845- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 142 PM EDT SUN MAY 29 1994 ...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 800 EDT... AT 130PM EDT... NATIONAL WEATHER SERVICE RADAR INCICATED SCATTTERED THUNDERSTORMS DEVELOPING WITHIN AN AREA FROM OCALA TO DAYTONA BEACH... SOUTH TO MELBOURNE AND WEST TO LAKELAND. THE STRONGEST THUNDERSTORMS WERE LOCATED NEAR BARBERVILLE... SOUTH OF ORLANDO... JUST SOUTHWEST OF MELBOURNE... AND SOUTH OF ASTOR PARK. THESE THUNDERSTORMS MAY CONTAIN DANGEROUS LIGHTNING... STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS. STAY TUNE NOAA RADIO FOR FURTHER DEVELOPMENT.
Special weather statement, May 29, 1:42 PM EDT, 33 minutes before
FLZ038-040-041-291845- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 142 PM EDT SUN MAY 29 1994 ...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 800 EDT... AT 130PM EDT... NATIONAL WEATHER SERVICE RADAR INCICATED SCATTTERED THUNDERSTORMS DEVELOPING WITHIN AN AREA FROM OCALA TO DAYTONA BEACH... SOUTH TO MELBOURNE AND WEST TO LAKELAND. THE STRONGEST THUNDERSTORMS WERE LOCATED NEAR BARBERVILLE... SOUTH OF ORLANDO... JUST SOUTHWEST OF MELBOURNE... AND SOUTH OF ASTOR PARK. THESE THUNDERSTORMS MAY CONTAIN DANGEROUS LIGHTNING... STRONG GUSTY WINDS AND VERY HEAVY DOWNPOURS. STAY TUNE NOAA RADIO FOR FURTHER DEVELOPMENT.
Special weather statement, May 29, 2:02 PM EDT, 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-291905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT SUN MAY 29 1994 ...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 8 PM... AT 200 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN FROM DOWNTOWN ORLANDO TO ST CLOUD. OTHER THUNDERSTORMS WERE FROM HOLOPAW TO DEER PARK SOUTHWARD TO THE OKEECHOBEE COUNTY LINE. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL OCCUR WITH THESE STORMS. THE THUNDERSTORMS WERE DRIFTING NORTHWEST AT 5 MPH. SCATTERED THUNDERSTORMS WERE ACROSS SOUTHERN LAKE COUNTY...AND FROM LADY LAKE TO PITTMAN TO DELEON SPRINGS. THESE STORMS WERE MOVING SLOWLY SOUTHEAST. CONDITIONS REMAIN FAVORABLE ACROSS ALL OF EAST CENTRAL FLORIDA FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IF A STORM APPROACHES YOUR AREA OR A WARNING IS ISSUED. SPRATT
Special weather statement, May 29, 2:04 PM EDT, 11 minutes before
FLZ041-044>047-053-054-058-059-064-501-291905- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 202 PM EDT SUN MAY 29 1994 ...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 8 PM... AT 200 PM...WEATHER RADAR AT MELBOURNE INDICATED CLUSTERS OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN FROM DOWNTOWN ORLANDO TO ST CLOUD. OTHER THUNDERSTORMS WERE FROM HOLOPAW TO DEER PARK SOUTHWARD TO THE OKEECHOBEE COUNTY LINE. RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL OCCUR WITH THESE STORMS. THE THUNDERSTORMS WERE DRIFTING NORTHWEST AT 5 MPH. SCATTERED THUNDERSTORMS WERE ACROSS SOUTHERN LAKE COUNTY...AND FROM LADY LAKE TO PITTMAN TO DELEON SPRINGS. THESE STORMS WERE MOVING SLO$WLY SOUTHEAST. CONDITIONS REMAIN FAVORABLE ACROSS ALL OF EAST CENTRAL FLORIDA FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IF A STORM APPROACHES YOUR AREA OR A WARNING IS ISSUED. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:42 AM EDT | Severe Thunderstorm Warning | MLB | Indian River | 48 min |
| May 29, 2:55 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.